There has been a voluntary recall of one lot of Fentanyl Transdermal System patches. The Fentanyl Transdermal patch transmits a continuous opiod dose for an extended time, and it is used to treat persistent chronic pain. Lot number 92461850, of the 75 mcg/hr Fentanyl, with the expiration date of August 31, 2009, is the lot that has been recalled by Watson Pharmaceuticals Inc. According to Watson, some of the patches in this lot have leaked fentanyl gel. Direct exposure to the gel can cause respiratory depression and possibly fatal overdose. Anyone who has a patch from the affected lot should not handle it directly, but should call 1-888-667-1508, Monday thru Friday, 8:00 am – 5:00 pm, for instructions on returning the product. If someone comes into direct contact with the gel, they should immediately rinse the area thoroughly with water, but not soap. Patients should contact their health care providers with any medical questions concerning their use of the patch.
Comments are closed.